New Jersey, 2012

Winter Weather in New Jersey, February 16, 2012

February 16, 2012 · NWS PHI · 1 event in 1 county or zone

A mixture of snow, sleet and freezing rain fell over the higher terrain of Sussex County during the daytime on the 16th. Untreated roadways were slippery.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A mixture of snow, sleet and freezing rain fell over the higher terrain of Sussex County during the daytime on the 16th. Untreated roadways were slippery. Snowfall averaged less than one inch and higher terrain ice accumulations averaged less than one tenth of an inch. Precipitation started as snow during the morning of the 16th and changed to rain in the valleys quickly. Precipitation was slower to change to rain over the higher terrain during the afternoon and it took until the precipitation nearly ended for this to occur in far northwest Sussex County. Representative snowfall included 0.6 inches in High Point and 0.5 inches in Wantage.

The wintry mix was caused by precipitation associated with an occluded front that passed through New Jersey around sunrise on the 17th. The southeast flow preceding it was able to bring in warmer air into the county and change precipitation over to rain before it ended.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 16, 9:28 AM EST, 32 minutes earlier.

Area forecast discussion, Feb 16, 9:28 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
928 AM EST THU FEB 16 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL TRACK ACROSS SOUTHEASTERN CANADA
TODAY INTO TONIGHT, WITH AN ASSOCIATED COLD FRONT CROSSING OUR
AREA TONIGHT. HIGH PRESSURE THEN BUILDS IN LATE FRIDAY INTO
SATURDAY BEFORE SHIFTING OFFSHORE. AN AREA OF LOW PRESSURE WILL
TRACK ALONG THE GULF COAST SATURDAY THEN EXIT NEAR THE NORTH
CAROLINA COAST DURING SUNDAY. HIGH PRESSURE IS EXPECTED TO SETTLE
IN LATER MONDAY INTO TUESDAY, THEN THE NEXT COLD FRONT IS FORECAST
TO ARRIVE DURING WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LEADING EDGE OF LIGHT PRECIPITATION HAD ALREADY MOVED INTO
EASTERN PENNSYLVANIA BY MID MORNING.

SURFACE TEMPERATURES AND TEMPERATURES ALOFT SUGGEST SOME FROZEN
AND FREEZING PRECIPITATION THIS MORNING IN PARTS OF THE LEHIGH
VALLEY, THE POCONOS AND NORTHWESTERN NEW JERSEY. FOR SOUTHEASTERN
PENNSYLVANIA, CENTRAL NEW JERSEY AND POINTS SOUTHWARD, THE EVENT
SHOULD BE ALL LIGHT RAIN.

AT 900 AM, THE ASOS AT KMPO WAS INDICATING FREEZING RAIN. WITH
THE TEMPERATURE RIGHT AT 32 AND RISING SLOWLY, THE FREEZING RAIN
SHOULD BE SHORT LIVED. RATHER THAN ISSUING AN ADVISORY, WE HAVE
GONE WITH A SPECIAL WEATHER STATEMENT.

LIGHT RAIN WILL CONTINUE TO OVERSPREAD OUR REGION FOR THIS
AFTERNOON. A RAIN AND SNOW MIX REMAINS LIKELY IN THE ELEVATED
TERRAIN AS TEMPERATURES ALOFT COOL A BIT. HOWEVER, A LIGHT
SOUTHEAST TO SOUTH FLOW NEAR THE SURFACE SHOULD CAUSE TEMPERATURES
TO RISE INTO THE MIDDLE AND UPPER 30S IN THE POCONO REGION, SO
LITTLE SNOW ACCUMULATION IS ANTICIPATED.

IN THE REMAINDER OF OUR FORECAST AREA, TEMPERATURES SHOULD RISE
INTO THE 40S AND LOWER 50S FOR THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
TONIGHT...MID LVL DRYING SHOULD CUT OFF THE RAIN BETWEEN 00Z-04Z
OVER MOST OF THE FA LEAVING MIST AND OR ST/FOG. TEMPS WILL BE
STEADY. OUR DEW POINT FCST MAY BE TOO AGGRESSIVELY DROPPING
DEWPOINTS AND ASSTD RH TOWARD 12Z FRI AS WE NOTE THE ECMWF
DEWPOINTS ARE MUCH HIGHER THAN THE 00Z/16 NCEP MOS GUIDANCE
DEWPOINTS.

BOX AND TOP DOWN WX TOOLS DO NOT PERMIT SNOW TONIGHT IN THE
EXTREME NW EDGE OF THE FA WITH THE BL WET BULBING WARMING JUST A
BIT TOO MUCH.

DENSE FOG MIGHT BECOME A PBLM OVERNIGHT IN LIGHT WIND WITH A
TENDENCY FOR DRYING ALOFT DOWN TO 2000 FT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE MAIN FOCUS CONTINUES TO BE THE LATE SATURDAY AND SUNDAY TIME
FRAME. THERE WILL BE A STORM, HOWEVER THE TRACK AND STRENGTH OF IT
CONTINUES TO CARRY LOWER CONFIDENCE. THE OVERALL SYNOPTIC SETUP IS
OF A SPLIT FLOW, WITH A FAIRLY SIGNIFICANT SHORT WAVE TROUGH
TRACKING ACROSS TEXAS AND THE GULF COAST STATES. THIS TRACK WILL
ALLOW PLENTY OF MOISTURE TO BE TRANSPORTED NORTHEASTWARD. ALSO,
THERE IS A TROUGH CRUISING ACROSS THE NORTHERN TIER OF STATES.
THERE ARE SOME MODEL SOLUTIONS THAT COMPLETELY PHASE THESE TWO
FLOW REGIMES AND THE RESULT IS A RATHER POWERFUL STORM NEAR THE
MID ATLANTIC COAST. SOME OTHER SOLUTIONS KEEP THE ENERGY MORE
SEPARATE AND THE SURFACE LOW IS WEAKER AND GOES OUT TO SEA. SINCE
THERE IS NO REAL BLOCKING DOWNSTREAM AND NOT MUCH IN THE WAY OF
COLD AIR AHEAD OF THIS STORM, A MORE EASTWARD TRACK AND SLOWER
STRENGTHENING WOULD SEEM TO MAKE MORE SENSE. HOWEVER, GIVEN THE
MAIN TROUGH MOVING THROUGH OUR AREA DURING THIS TIME, AT LEAST
SOME PRECIPITATION SHOULD BE PULLED ACROSS AT LEAST A PORTION OF
THE CWA. THE ENSEMBLE MEMBERS SUGGEST DIFFERING SOLUTIONS,
ALTHOUGH AT LEAST A TREND LOOKS TO BE POINTING TO A BIT MORE
NORTHWARD DRIFT TO THE PRECIPITATION SHIELD.

BACKING UP TO FRIDAY, AN INITIAL SHORT WAVE TROUGH AND ASSOCIATED
SURFACE LOW WILL BE TRACKING TO OUR NORTH FRIDAY MORNING. IT
APPEARS THE OCCLUDED FRONT WILL BE EAST OF OUR AREA TO START
FRIDAY ALTHOUGH THERE MAY BE A WEAK SURFACE LOW TO OUR SOUTHEAST.
THE PRECIPITATION SHOULD BE JUST ABOUT EAST OF THE AREA AT 12Z
FRIDAY, THEREFORE WE FAVORED A DRY FORECAST BUT HELD ONTO MORE
CLOUDINESS FOR A TIME TO START THE MORNING. A TIGHTENING PRESSURE
GRADIENT HOWEVER WITH HIGH PRESSURE IN THE OHIO VALLEY WILL WORK
WITH DEEPER MIXING TO PROMOTE A BREEZY DAY. THERE IS NOT A TON OF
CAA BEHIND THIS SYSTEM, THEREFORE A FAIRLY MILD DAY LOOKS TO BE IN
STORE. THE WINDS SHOULD DIMINISH FRIDAY NIGHT AS HIGH PRESSURE
EDGES CLOSER, ALLOWING A WEAKENING PRESSURE GRADIENT AND THE
MIXING TO WANE.

FOR SATURDAY, HIGH PRESSURE OVER THE AREA WILL SLIP OFFSHORE. A
SHORT WAVE TROUGH SLIDING ACROSS THE GREAT LAKES WILL MOVE
EASTWARD AS SHORT WAVE TROUGH TRAVERSES THE GULF COAST. THE FLOW
EAST OF THESE SYSTEMS IS MORE ZONAL, THEREFORE WE SHOULD HAVE SOME
INCREASE IN CLOUDS AS WE GO THROUGH THE DAY. THE OVERALL PATTERN
IS PROGRESSIVE, THEREFORE THE CLOUDS SHOULD THICKEN UP FAIRLY
QUICKLY SATURDAY EVENING THEN DEPENDING ON THE TRACK OF THE
SOUTHERN SURFACE LOW, SOME MOISTURE MAY START TO ARRIVE. THE
NORTHERN SHORT WAVE TROUGH MAY ALSO ADD ENOUGH LIFT ACROSS THE
AREA TO GET SOME LIGHT PRECIPITATION GOING LATER AT NIGHT. FOR
NOW, WE INDICATED SOME LOWER CHC POPS FROM SOUTHWEST TO NORTHEAST
BEFORE INCREASING TO HIGH CHC TOWARD SUNDAY MORNING ACROSS THE
SOUTHEASTERN ZONES.

THE FORECAST FOR SUNDAY HINGES ON THE TRACK AND STRENGTH OF THE
SOUTHERN SURFACE LOW. AS MENTIONED ABOVE, THERE ARE VARYING
SOLUTIONS ON WHERE THIS LOW TRACKS. BASED ON THE UPPER AIR PATTERN
AND HOW THINGS HAVE EVOLVED THUS FAR THIS WINTER, THE STORM TRACK
SHOULD REMAIN TO OUR SOUTH AND EAST AND THE UPPER AIR SYSTEM
SHOULD NOT COMPLETELY PHASE. IF PHASING OCCURS, IT PROBABLY SHOULD
OCCUR TO OUR EAST AS THE MAIN TROUGH SLIDES ACROSS OUR AREA. THE
00Z GFS SEEMS TO HAVE TRENDED THIS WAY BUT STILL SHOWS A
DEFORMATION ZONE WRAPPING ACROSS OUR AREA AS COLDER AIR GRADUALLY
ADVECTS IN. THIS FORECAST REMAINS RATHER LOW IN CONFIDENCE
ESPECIALLY WITH THE DETAILS. THE 00Z ECMWF HAS SHIFTING NORTHWARD
WHICH IS CLOSER TO THE SREF AS WELL AS THE GFS ENSEMBLE MEAN. WE
THEREFORE INCREASED THE POPS A LITTLE BIT BUT KEPT THEM IN THE CHC
RANGE. WE THOUGHT ABOUT GOING WITH LIKELY POPS FOR A PORTION OF
THE CWA, BUT WOULD LIKE TO HAVE A BIT MORE CONFIDENCE IN THE
DETAILS. WE DID ADD IN A BIT MORE OF A SNOW MENTION /WITH RAIN/
GIVEN THE UPPER-LEVEL TROUGH AND SOME COLDER AIR THAT MAY
INFILTRATE THE AREA AS THE SURFACE SLOW SLIDES TO OUR SOUTHEAST.
DESPITE THE UNCERTAINTY WITH THE EXACT STORM TRACK /OVERALL
IMPACT/ AND ALSO THE THERMAL FIELDS, WE WENT AHEAD AND INCLUDED A
BRIEF MENTION IN SOME SECTIONS OF THE HAZARDOUS WEATHER OUTLOOK.
ANY IMPACTS FROM THIS SYSTEM SHOULD BE EAST OF OUR AREA LATER
SUNDAY NIGHT AS HIGH PRESSURE STARTS TO APPROACH FROM THE WEST.

FOR MONDAY AND TUESDAY, A LARGE AREA OF HIGH PRESSURE IS FORECAST
TO GRADUALLY MOVE OVER THE CWA. A NORTHERLY FLOW ON MONDAY SHOULD
BE A BIT GUSTY WITH A LINGERING PRESSURE GRADIENT AND BETTER
MIXING DURING THE DAY. THESE WINDS WILL DIMINISH MONDAY EVENING AS
THE SURFACE HIGH SETTLES IN AND THE AIR MASS MODERATES SOME. THE
SURFACE HIGH THEN SHIFTS TO OUR EAST DURING TUESDAY WITH A
SOUTHWESTERLY FLOW EVENTUALLY BECOMING ESTABLISHED. THIS MAY FORCE
A DEVELOPING WARM FRONT NORTHWARD AS THE WAA STRENGTHENS AHEAD OF
THE NEXT COLD FRONT. IT APPEARS THE BEST WAA PUSH AND ISENTROPIC
LIFT IS NORTHWEST OF OUR CWA, THEREFORE WE DID NOT FOCUS MUCH IN
THE WAY OF POPS WITH THE WARM FRONT.

FOR WEDNESDAY, A SURFACE LOW GENERALLY TRACKING TO OUR NORTHWEST
WILL PUSH A COLD FRONT INTO THE AREA. THERE COULD BE A DECENT
AMOUNT OF MOISTURE AND LIFT WITH THIS AS THE GULF OF MEXICO
MOISTURE MAY BE TRANSPORTED NORTHEASTWARD. THEREFORE, WE WILL
CONTINUE WITH THE CHC POPS. IT LOOKS FAIRLY MILD AHEAD OF THIS
SYSTEM, THEREFORE ANY PRECIPITATION SHOULD BE MAINLY IN LIQUID
FORM. AS FOR TEMPERATURES, WE GENERALLY USED A MOS BLEND FOR
FRIDAY AND SATURDAY, THEN BLENDED IN A SMALL PERCENTAGE OF THE
MOSGUIDE FOR SATURDAY NIGHT AND BEYOND.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TODAY...VFR CIGS TO START THEN LOWERING TO MVFR CONDS IN INTMT
SHOWERY RAINS DURING MIDDAY/AFTN...POSSIBLY IFR BY NIGHTFALL VCNTY
KABE AND PROBABLY IFR CONDS IN SNOW/RAIN IN THE POCONOS WITH RDGS
OBSCD BY 21Z. THE EXCEPTION MAY BE KACY/KMIV WHERE VFR CIGS COULD
PREVAIL ALL DAY WITH JUST SCT LIGHT SHOWERS IN THE AFTN.

TONIGHT...IFR CONDS /ESPECIALLY CIGS/ EXPECTED FOR AT LEAST A
PORTION OF THE NIGHT WITH SHOWERY PCPN ENDING BY MIDNIGHT. WIND
SHIFTING FROM LIGHT SOUTH TO NORTHWEST. CONDS MAY IMPROVE MVFR OR
VFR CIGS TOWARD 12Z FRI BUT AM DOUBTFUL. FOG MAY BECOME LIFR CONDS
IN SOME PLACES DURING THE NIGHT?

OUTLOOK...
FRIDAY...VFR. THERE MAY BE AREAS OF STRATOCUMULUS REACHING THE
KABE TO KRDG AREAS BEFORE CLEARING. NORTHWEST WINDS SHOULD GUST UP
TO 25 KNOTS DURING THE DAY, THEN DIMINISH AT NIGHT.

SATURDAY AND SUNDAY...VFR PROBABLY LOWERING TO MVFR, HOWEVER
THERE IS LOWER CONFIDENCE WITH THE DETAILS GIVEN UNCERTAINTY WITH
THE EXACT TRACK OF LOW PRESSURE TO OUR SOUTH. THERE SHOULD BE SOME
PRECIPITATION IMPACTING THE TERMINALS ESPECIALLY FROM THE KPHL
METRO ON SOUTH AND EAST. A NORTH TO NORTHEAST WIND SHOULD INCREASE
SOME, HOWEVER ANY GUSTINESS WILL DEPEND ON THE STRENGTH OF THE
STORM TO OUR SOUTHEAST SUNDAY. ANY PRECIPITATION SHOULD END SUNDAY
EVENING WITH WINDS SHIFTING TO THE NORTHWEST.

MONDAY...VFR WITH HIGH PRESSURE ARRIVING AND A GENERAL NORTHERLY
WIND IN THE 10 TO 20 KNOT RANGE.

&&

.MARINE...
NO HEADLINES ANTICIPATED THROUGH TONIGHT AS LIGHT N WINDS BECOME
SSE 5-15 KTS THU THEN SHIFT NW LATE THIS COMING THU NIGHT.

FWIW... THERE WAS A 4 HR PERIOD OF SCA CONDS VCNTY 44009 DURING
MIDDAY WED ...NICELY MODELED BY THE 00Z/15 NAM.

OUTLOOK...
A SURFACE LOW IS FORECAST TO BE TRACKING TO OUR NORTH FRIDAY
MORNING WITH AN OCCLUDED FRONT JUST TO OUR EAST. A WEAK SURFACE
LOW MAY DEVELOP OFFSHORE ALONG THIS FRONT. THE CAA IS NOT ALL THAT
STRONG BEHIND THIS SYSTEM FOR FRIDAY, HOWEVER ENOUGH OF A
TIGHTENED PRESSURE GRADIENT AND MIXING MAY GET THE WINDS TO RIGHT
NEAR 25 KNOTS FOR A TIME. IF THE CAA WAS A BIT STRONGER, MAY BE
MORE INCLUDED TO FORECAST MORE SOLID 25 KNOT GUSTS. FOR NOW, WE
WILL GO WITH GUSTS IN THE LOWER 20 KNOT RANGE WITH NO HEADLINE.
HIGH PRESSURE THEN SETTLES IN FOR A TIME SATURDAY BEFORE SHIFTING
OFFSHORE. A STORM SYSTEM ACROSS THE GULF COAST WILL TRACK
NORTHEASTWARD SATURDAY AND SUNDAY. THIS SURFACE LOW IS ANTICIPATED
TO REMAIN TO OUR SOUTH AND EAST, HOWEVER THE EXACT TRACK IS STILL
SOMEWHAT UNCERTAIN. IT APPEARS THAT THIS SYSTEM WILL NOT FULLY
PHASE, WITH A MORE GRADUAL STRENGTHENING ONCE IT GETS FARTHER
OFFSHORE. THIS WILL IMPACT THE LOCAL WINDS, THEREFORE DID NOT WANT
TO GO AS HIGH AS SOME OF THE MORE ROBUST SOLUTIONS. IT DOES APPEAR
THAT THE WINDS AND SEAS GET TO ADVISORY LEVELS DURING SUNDAY, AND
EVEN THE ECMWF WOULD SUGGEST THE POTENTIAL FOR A PERIOD OF GALES.
FOR NOW, KEPT WINDS UNDER GALE FORCE, BUT MENTIONED THE POTENTIAL
IN THE HAZARDOUS WEATHER OUTLOOK. THIS MAY LAST INTO MONDAY AS
SOME COLDER AIR ADVECTS IN BEHIND THE DEPARTING STORM UNDER A
NORTHWESTERLY FLOW. AS FOR SEAS, WE GENERALLY STAYED CLOSE TO
CONTINUITY ESPECIALLY DURING SATURDAY AND SUNDAY GIVEN THE
UNCERTAINTY WITH THE DETAILS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...IOVINO
SHORT TERM...DRAG
LONG TERM...GORSE
AVIATION...DRAG/GORSE
MARINE...DRAG/GORSE
Hazardous weather outlook, Feb 16, 9:38 AM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
938 AM EST THU FEB 16 2012

NJZ001-007-PAZ054-055-062-171445-
SUSSEX-WARREN-CARBON-MONROE-NORTHAMPTON-
938 AM EST THU FEB 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SNOW AND RAIN ARE EXPECTED IN THE POCONO REGION TODAY. A BRIEF
PERIOD OF SLEET OR FREEZING RAIN IS POSSIBLE AT SOME LOCATIONS
THIS MORNING. SNOW ACCUMULATIONS MAY BE A FEW TENTHS OF AN INCH IN
SPOTS WITH TEMPERATURES RISING INTO THE MIDDLE AND UPPER 30S FOR
THIS AFTERNOON.

FOR NORTHWESTERN NEW JERSEY AND PARTS OF NORTHAMPTON COUNTY IN
PENNSYLVANIA, A BRIEF PERIOD OF SLEET AND SNOW IS EXPECTED THIS
MORNING WITH LIGHT RAIN ANTICIPATED FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>024-027-PAZ060-061-
067>071-171445-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
938 AM EST THU FEB 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR A PERIOD OF WINTRY PRECIPITATION SUNDAY
INTO SUNDAY NIGHT AS A STRENGTHENING COASTAL STORM TRACKS TO OUR
SOUTH AND EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-171445-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
938 AM EST THU FEB 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR GALE FORCE WINDS SUNDAY AND SUNDAY NIGHT
AS A STRENGTHENING STORM TRACKS TO OUR SOUTH AND EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 16, 9:12 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 AM EST THU FEB 16 2012

PAZ054-055-161615-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
912 AM EST THU FEB 16 2012

...PATCHY ICE IS POSSIBLE THIS MORNING...

LIGHT RAIN AND LIGHT SNOW WILL FALL IN THE POCONO REGION TODAY.
TEMPERATURES ARE EXPECTED TO RISE INTO THE MIDDLE AND UPPER 30S
FOR LATE THIS MORNING AND THIS AFTERNOON. ANY SNOW ACCUMULATION
WILL BE FAIRLY LIGHT, PERHAPS A FEW TENTHS OF AN INCH IN SPOTS.

UNTIL ABOUT 10:30 OR 11:00 AM, SOME LOCATIONS WILL REMAIN AROUND
31 OR 32 DEGREES. ANY RAIN THAT FALLS THIS MORNING MAY FREEZE UPON
CONTACT WITH THE GROUND. BE PREPARED FOR ISOLATED ICY PATCHES.

IOVINO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Sussex

When
February 16, 10:00 AM EST to 4:00 PM EST
Where
Sussex forecast zone
Reported by
Trained Spotter
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365883.